Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 7, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 28, 2020, 1:08 PM EDT for Monroe County, Florida. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2020, 1:08 PM EDT (17:08 UTC)
- Expired
- Sep 29, 2020, 1:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592 WHUS42 KKEY 281708 CFWKEY Coastal Hazard Message National Weather Service Key West FL 108 PM EDT Mon Sep 28 2020 FLZ076>078-290300- /O.NEW.KKEY.CF.S.0007.200928T1708Z-200929T1700Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 108 PM EDT Mon Sep 28 2020 * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Through Tuesday afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Lower and Middle Keys, minor saltwater flooding will occur mainly around the times of high tide Tuesday morning into early Tuesday afternoon. For the Upper Keys, water levels will tend to stay high for the Bayside communities of Key Largo, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ CLR
1 follow-up statement
541 WHUS42 KKEY 290307 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1107 PM EDT Mon Sep 28 2020 FLZ076>078-291700- /O.CON.KKEY.CF.S.0007.000000T0000Z-200929T1700Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 1107 PM EDT Mon Sep 28 2020 * WHAT...Minor saltwater flooding. * WHERE...Florida Keys. * WHEN...Through Tuesday afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Tidal anomalies continue to slowly drop, but another round of minor saltwater flooding is still expected for the Lower and Middle Keys during the higher high tide that will occur during the late morning and early afternoon on Tuesday. For Bayside communities of the Upper Keys, minor saltwater flooding will continue through Tuesday, even at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 28, 10:26 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 28, 10:26 AM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Key West FL 1026 AM EDT Mon Sep 28 2020 .DISCUSSION... Mean-layer ridging has been squashed to the south and now stretches west to east from Mexico to the extreme western North Atlantic. The low-level ridge axis is across South Florida and the Keys, lending to variable breezes across the island chain and marine observation platforms. Multi-hour loops from the KBYX radar hint at weak cyclonic (inverted) curvature across the Keys. Although instead of troughiness, its more akin to weak southeasterlies jamming into the lack of flow along the ridge axis. Shower and thunderstorm coverage is starting to wane across the area, which may be related to the drier air pressing northwest through the Cay Sal Bank (see MIMIC TPW loops). The forecast calls for 40% chances (below the MOS consensus) through the afternoon with highs near 90. Building congestus along the island chain should spark an afternoon round of showers and storms for some island communities. No updates planned or needed. && .MARINE... There are no watches, warnings, or advisories currently in effect. From synopsis, light to gentle, mostly southeast breezes will prevail through Tuesday morning, becoming southerly Tuesday afternoon and Tuesday night as a cold front approaches from the Gulf of Mexico. This front will slide southeast through the Keys waters Wednesday afternoon and evening, with freshening north to northeast breezes. Moderate to occasionally fresh northeast breezes are expected Thursday through Friday night. && .AVIATION... VFR conditions will prevail at both island terminals through this evening. With that being said, scattered showers over the Straits of Florida may pass through either terminal through 18z. Furthermore, with the very light low-level steering flow, a cumulus cloud line may form over portions of the island chain this afternoon. Any convective activity will result in bouts of MVFR or IFR conditions. Will only mention VCSH in the TAFs at this time and will leave specifics to later amendments. && .PRELIMINARY POINT TEMPS/POPS... Key West 89 82 89 80 / 40 30 30 40 Marathon 91 81 91 80 / 40 30 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....BT Data Acquisition.....Williams Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 28, 5:01 AM EDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 501 AM EDT Mon Sep 28 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-291000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 501 AM EDT Mon Sep 28 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TONIGHT Atmospheric conditions will be somewhat favorable for waterspouts today across the nearshore waters of the Florida Keys. Waterspouts tend to form beneath lines of building cumulus clouds, just at the hint of rain. Waterspouts can easily flip boats, and should be avoided always. Isolated to scattered thunderstorms will be possible across the Florida Keys and surrounding coastal waters today and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered thunderstorms will be possible across the Florida Keys and surrounding coastal waters through the period. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.